Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 116, NWS Pueblo, CO

August 12, 2013Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2013, 6:46 PM MDT for Prowers County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2013, 6:46 PM MDT (00:46 UTC)
Expired
Aug 12, 2013, 7:30 PM MDT
In force
44 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Prowers County, CO

The radar

The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:52 PM MDTHAIL 1.255 Ne Lamar, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WUUS55 KPUB 130046
SVRPUB
COC099-130130-
/O.NEW.KPUB.SV.W.0116.130813T0046Z-130813T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT MON AUG 12 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 730 PM MDT

* AT 641 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...AND
  MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3825 10238 3803 10229 3797 10263 3814 10270
TIME...MOT...LOC 0046Z 252DEG 9KT 3808 10256

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

HODANISH
4 follow-up statements
894 
WWUS55 KPUB 130054
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT MON AUG 12 2013

COC099-130130-
/O.CON.KPUB.SV.W.0116.000000T0000Z-130813T0130Z/
PROWERS CO-
654 PM MDT MON AUG 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PROWERS COUNTY UNTIL 730 PM MDT...

AT 650 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...AND
MOVING EAST AT 10 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. THE HAIL OCCURRED 5 MILES EAST 
NORTHEAST OF LAMAR.

SOURCE...PUBLIC.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
GRANADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3806 10263 3816 10264 3825 10238 3803 10229
TIME...MOT...LOC 0054Z 252DEG 9KT 3809 10254

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH

$$

HODANISH
413 
WWUS55 KPUB 130109
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
709 PM MDT MON AUG 12 2013

COC099-130130-
/O.CON.KPUB.SV.W.0116.000000T0000Z-130813T0130Z/
PROWERS CO-
709 PM MDT MON AUG 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PROWERS COUNTY UNTIL 730 PM MDT...

AT 704 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LAMAR...AND MOVING NORTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO  
         ROOFS...SIDING AND TREES. HAIL THE SIZE OF HALF DOLLARS WAS 
         REPORTED WITH THIS STORM AROUND 650 PM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 10237 3806 10259 3809 10263 3810 10263
      3820 10252 3824 10240 3822 10237 3808 10231
TIME...MOT...LOC 0107Z 225DEG 7KT 3809 10248

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

HODANISH
006 
WWUS55 KPUB 130113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT MON AUG 12 2013

COC099-130130-
/O.CON.KPUB.SV.W.0116.000000T0000Z-130813T0130Z/
PROWERS CO-
713 PM MDT MON AUG 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PROWERS COUNTY UNTIL 730 PM MDT...

AT 709 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRISTOL...AND
MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 10237 3811 10254 3820 10252 3824 10240
      3822 10237 3808 10231
TIME...MOT...LOC 0114Z 175DEG 19KT 3814 10241

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

HODANISH
195 
WWUS55 KPUB 130119
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
719 PM MDT MON AUG 12 2013

COC099-130130-
/O.CAN.KPUB.SV.W.0116.000000T0000Z-130813T0130Z/
PROWERS CO-
719 PM MDT MON AUG 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PROWERS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3804 10237 3811 10254 3820 10252 3824 10240
      3822 10237 3808 10231
TIME...MOT...LOC 0120Z 175DEG 19KT 3817 10241

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:58 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 12, 2:58 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT MON AUG 12 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 231 PM MDT MON AUG 12 2013

...FLOODING THREAT THROUGH THIS EVENING...

MAIN CONCERN THROUGH TOMORROW IS THE CONTINUED FLOODING
THREAT...PARTICULARLY FOR THE WALDO CANYON SCAR AND OTHER AREA BURN
SCARS. DEWPOINTS CONTINUE TO HOLD IN THE 50S OVER MUCH OF THE ERN
PLAINS...WITH SOME LOWER 60S NR THE KS BORDER. SCATTERED TO NMRS
SHOWERS AND STORMS HAVE ALREADY DEVELOPED OVR THE MTS AND ARE
SPREADING EWD THIS AFTERNOON. SO FAR...RAIN RATES HAVE GENERALLY
BEEN LIGHT TO MDT...BUT THEY SHOULD INCREASE TOWARDS THIS EVENING.

HIGH RES MODELS CONTINUE TO SHOW POTENTIAL FOR A CLUSTER OF STORMS
TO DEVELOP OVR THE NRN I-25 CORRIDOR AFTER 00Z. THIS IS LIKELY
ASSOCIATED WITH A COUPLE WEAK DISTURBANCES MOVING THROUGH ERN UT
AT THIS TIME. THESE STORMS WOULD MOVE SLOWLY TO THE SE THIS
EVENING...AND ON TO KS BY LATE TONIGHT. SO THREAT OF HEAVY RAIN WILL
PERSIST THROUGH AT LEAST 06Z IF NOT LONGER. WILL MAINTAIN THE FLOOD
WATCH FOR TELLER AND EL PASO THROUGH 3 AM. LINGERING CONVECTION
SHOULD TURN MORE SHOWERY AND ISOLD IN NATURE AS WE HEAD TOWARDS 12Z
TUESDAY.

WITH LINGERING CLOUDS AND PRECIP EARLY...EXPECT TUE MORNING TO BE A
BIT TOO STABLE IN THE LOWER LEVELS TO SUPPORT VIGOROUS CONVECTION.
BUT THERE SHOULD BE ENOUGH RECOVERY BY AFTERNOON TO ALLOW MORE
STORMS TO DEVELOP ALONG THE ERN MTS IN SHALLOW UPSLOPE CONDITIONS
TOMORROW. WILL HOLD OFF ON ANY FLOOD WATCHES FOR TOMORROW...SINCE
THERE IS STILL SOME UNCERTAINTY ON HOW STRONG AND WIDESPREAD STORMS
WILL BE...AND MUCH WILL DEPEND ON HOW TONIGHT UNFOLDS. ONE THING
THAT LOOKS PRETTY SOLID IS CONTINUED BELOW AVERAGE TEMPS
TOMORROW...GENERALLY UPPER 70S TO LOWER 80S FOR THE PLAINS AND
VALLEYS...AND 60S MTS. ROSE

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 231 PM MDT MON AUG 12 2013

ONE MORE FAIRLY WET DAY OVER THE EASTERN MOUNTAINS AND PLAINS
WEDNESDAY AS LOW LEVEL MOISTURE LINGERS AND STRONG UPPER WAVE
CLIPS NORTHEAST COLORADO IN THE AFTERNOON. AS USUAL...MESOSCALE
DETAILS WILL DETERMINE WHERE HEAVIEST RAIN WILL FALL...THOUGH
OVERALL ATMOSPHERE APPEARS PRIMED FOR SLOW MOVING HEAVY RAIN
PRODUCING CELLS ONCE AGAIN. UPPER RIDGE THEN BUILDS ACROSS THE
REGION FROM THU INTO THE WEEKEND...WHICH WILL LIMIT CONVECTIVE
COVERAGE AND INTENSITY...WITH MOST STORMS TIED TO THE HIGHER
TERRAIN. RENEWED PUSH OF MONSOON MOISTURE AND STRONG UPPER WAVE
THEN DROPS SOUTH INTO THE AREA SUN/MON...LEADING TO SIGNIFICANT
UPTURN IN CONVECTION ALL AREAS BOTH DAYS. MAX TEMPS WILL GRADUALLY
CREEP UPWARD FROM THU ONWARD...THOUGH READINGS WON'T GET MUCH
ABOVE SEASONAL NORMALS BEFORE SLIGHT COOLING TREND BEGINS EARLY
NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 231 PM MDT MON AUG 12 2013

EXPECT AN INCREASED THREAT OF TSRA THIS EVENING AFTER 00Z AND
LASTING AT LEAST THROUGH 06Z TONIGHT AT KCOS AND KPUB. STRONGEST
STORMS COULD PRODUCE SOME SMALL HAIL IN ADDITION TO WIND GUSTS TO 40
KTS AND LOCALLY HEAVY RAINFALL...WHICH COULD REDUCE VIS TO IFR FOR
A BRIEF PERIOD. LINGERING SHOWERS ARE POSSIBLE THROUGH TUESDAY
MORNING BEFORE ANOTHER ROUND OF STORMS IS EXPECTED LATE TUE
AFTERNOON. STORMS NR KALS SHOULD BE LESS NMRS AND NOT AS STRONG. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ081-084-085.

&&

SHORT TERM...ROSE
LONG TERM...PETERSEN
AVIATION...ROSE
Hazardous weather outlook, Aug 12, 12:26 PM MDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1226 PM MDT MON AUG 12 2013

COZ058>089-093>099-131830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1226 PM MDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH 3 AM TONIGHT FOR
TELLER AND EL PASO COUNTIES. SCATTERED TO NUMEROUS SHOWERS
AND STORMS ARE EXPECTED THIS AFTERNOON...AND SOME OF THIS
ACTIVITY COULD LINGER OVER THE AREA THROUGH TONIGHT. THE
HEAVIEST STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED FLASH
FLOODING OVER THE AREA BURN SCARS...BLACK FOREST AND
WALDO CANYON...ALONG WITH OTHER SPOTS PRONE TO FLOODING.

ALSO...ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN
COLORADO THIS AFTERNOON AND EVENING. A FEW STRONG STORMS WILL
BE POSSIBLE...CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY
WINDS AND EVEN SOME SMALL HAIL. LOCALIZED FLASH FLOODING WILL ALSO
BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY IF THEY IMPACT
AREA BURN SCARS. A KEEN LEVEL OF WEATHER AWARENESS WILL BE
REQUIRED ACROSS SOUTHERN COLORADO ONCE AGAIN THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR HEAVY RAIN AND FLASH FLOODING WILL INCREASE ON
TUESDAY AND WEDNESDAY ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS AS
A COLD FRONT MOVES THROUGH THE REGION...BRINGING INCREASING LOW
LEVEL MOISTURE AND UPSLOPE FLOW. THE BURN SCARS ALONG THE EASTERN
SLOPES INCLUDING THE WALDO...BLACK FOREST...ROYAL GORGE AND EAST
PEAK WILL BE THE MOST SUSCEPTIBLE BOTH OF THESE DAYS...HOWEVER
LOCALIZED FLASH FLOODING WILL ALSO BE A THREAT ACROSS THE
SOUTHEAST PLAINS WHERE RECENT RAINFALL HAS ALREADY SATURATED THE
SOIL. FLASH FLOOD WATCHES MAY BECOME NECESSARY FOR PORTIONS OF THE
AREA BOTH DAYS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING SOME HAIL UP TO THE SIZE OF PENNIES...WIND GUSTS TO
AROUND 50 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

MEANWHILE...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TUESDAY AND WEDNESDAY ACROSS THE WESTERN MOUNTAINS AND INTERIOR
VALLEYS. WHILE THE THREAT FOR HEAVY RAINFALL IS LOWER FOR THESE
AREAS...THERE WILL STILL BE THE POTENTIAL FOR LOCALIZED FLASH
FLOODING ON THE WEST FORK COMPLEX SHOULD A STRONGER THUNDERSTORM
MOVE OVER THE REGION.

DRIER CONDITIONS WILL MOVE IN FOR LATE IN THE WEEK TRENDING
THUNDERSTORM CHANCES DOWNWARD AND DECREASING THE THREAT FOR FLASH
FLOODING ON THE BURN SCARS.

ANOTHER DISTURBANCE WILL MOVE ACROSS THE REGION SUNDAY INTO MONDAY
WHICH WILL INCREASE AFTERNOON AND EVENING THUNDERSTORM COVERAGE
ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER SOUTH CENTRAL AND SOUTHEAST COLORADO THIS
AFTERNOON AND TONIGHT.

44/44

In the hours before

Local storm report, Aug 12, 4:14 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
08/12/2013  M0.69 INCH       EL PASO            CO   TRAINED SPOTTER

            25 MINUTE DURATION.

&&

RMG
Local storm report, Aug 12, 4:21 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
421 PM MDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      1 S CASCADE             38.89N 104.97W
08/12/2013                   EL PASO            CO   LAW ENFORCEMENT

            ONE FOOT OF WATER OVER US HIGHWAY 24.

&&

TLM
Local storm report, Aug 12, 4:38 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HEAVY RAIN       3 ENE COLORADO SPRINGS  38.85N 104.78W
08/12/2013  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            30 MINUTE DURATION.

0430 PM     HEAVY RAIN       1 NE COLORADO SPRINGS   38.84N 104.82W
08/12/2013  M1.10 INCH       EL PASO            CO   TRAINED SPOTTER

            60 MINUTE DURATION.

&&

RMG
Local storm report, Aug 12, 5:13 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT MON AUG 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       4 WSW CALHAN            39.02N 104.38W
08/12/2013  M0.52 INCH       EL PASO            CO   TRAINED SPOTTER

            20 MINUTE DURATION.

&&

RMG
Special weather statement, Aug 12, 6:38 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
638 PM MDT MON AUG 12 2013

COZ098-130115-
LAMAR VICINITY/PROWERS COUNTY-
638 PM MDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LAMAR.

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAMAR...WHICH WAS MOVING TOWARD THE EAST AT
10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
PROWERS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 12, 6:39 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
639 PM MDT MON AUG 12 2013

COZ098-130115-
LAMAR VICINITY/PROWERS COUNTY-
639 PM MDT MON AUG 12 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF GRANADA...OR 20 MILES SOUTHEAST
OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:13 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller15 hr
Aug 13, 2:30 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 13, 4:23 PM MDTAreal Flood AdvisoryPUBHuerfano67 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.